It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Given the number of posts to this topic, and the number of visiters it seems pretty imperative that we get this message to Lilly if they claim to know nothing about it.To the previous poster (whose tag I already forgot - Strattera doesn't help mid-life memory loss :) - I would check with a clinician - and a friend/significant other before starting and stopping Stratter. I too thought I could forego my meds during "lighter", less demanding periods. Uh-uh. Only fooling myself. Family and friends saw the difference, Thought I could take a weekend break from meds too, hoped that would improve my libido/erections - well, it did, but I think I experienced what others have referred to as "brain shocks" i.e., depression and slower processing.
On a much brighter note, I've found that taking my meds consistantly over time restores my libido to pretty much where it was prior to starting Strattera.

For those who are experiencing morning nausea, try splitting your dose - half in the AM half in the PM - this has helped with me, and others I know. My doc told me that the literature suggests there's no difference in most people's response to Strattera if this is done (But obviously, check with your physician first if you have one.)

Thank god my wife helped me through the long adjustment period. Hopefully everyone out there will maintain a sense of humor about it, and open lines of communication with their partner. And if you have no partner - hey, remember what Woody Allen said about masturbation. He enjoys it. "It's making love with someone I love". :)
I've noticed that on the very rare occasion when I have missed meds for a weekend (on a trip - forgot to pack them) full libido/orgs return. But starting this med up again can also be a bear - see the threads on brain shocks - like thinking through sludge. Sexual side effects seem to diminish over time. The typical dose for Strattera seems to be 80 mg/day. - not surprised you don't feel much of anything at 40mg. See what happens at 80 mg/day - I have heard anacdotally that at that does most people either get a benefit after about a week's time, or chances are they won't benefit from Strattera. But again - that's only on anecdotal evidence, not clinical trials. Good luck- all I can say is keep a good sense of humor about it (your wife/partner too!)
[FONT=Trebuchet MS]OK, so it's NOT just me. I'm glad I came across this thread. I am a 38 y/o gay male, just started taking Strattera 9 days ago. Am also on 20 mgs. Prozac (have been for just over a month) and 1 mg. Klonopin (since late August). I take both of these at night to get to sleep and to treat depression/anxiety.

As for the Strattera, I take it during the day and was told to start first dose at 25 mgs., next three days at 40 mgs. then up to 80 mgs. thereafter. Well, the first thing I noticed was the cotton mouth. The next and more unpleasant thing I noticed is the problem with urination and sexual side effects. I was at work on day 4 (or was it 5?) of the Strattera and went to the bathroom. I noticed that - like others on this thread have mentioned - my urination wasn't that strong, came in short streams, and also at one point, had this seminal consistency to it. I went back to my desk and started to feel the sensation that I hadn't quite finished urinating. That's when it happened: I actually had leaked a bit of a leak! Minimal though it was, good think I had dark pants on! I was embarrassed, to say the least, and naturally uncomfortable the rest of the day. I almost felt like asking to go home, but was too embarrassed to do so! I mean, imagine how I'd explain it - not to mention I've had enough problems at work due to mental health issues. I have started taking the Strattera after talking with my psychiatrist (who back a few months ago addressed the topic of ADD, but felt the need to get the anxiety/depression issues under control first) and told her of my poor performance at work - not checking my work, overlooking the obvious, making mistakes with routine work, general lack of concentration/focus, etc. I mean, I've always had these issues to a degree on the job, but they seem worse now more than ever before, and it's come to the point at work where I am going under mid-year review one month before anyone else is!!!! Either I worked with very understanding people in the past or members of the team in my current position are perfectionistic nazis! My employer knows about my mental health issues, but seemingly doesn't care as I had come back from a 3-week leave with no restrictions and, thus, feels like she shouldn't treat me any differently (though she witnessed first-hand 3 separate anxiety attacks/flip-outs and even drove me to the hospital on the last one).

I also feel like my sexual drive has been reduced to nothing - no interest even in self-stimulation!!! Needless to say, I don't like this at all and am thinking as I've just started taking the drug that I should just stop it immediately. I mean, I've been depressed/anxious and had no problems with sexual activity/arousal, but now that I've started on the Strattera, libido is non-existent. I'm wondering if "Jr. will ever grow up" again, you know? Help Mr. Wizard, my penis is Tutor Turtle!

The one thing I did seem to notice was a better sense of concentration/self-review of work - don't know if it's the Strattera or the threat of losing my job - perhaps both! Anyone ever just stop taking Strattera cold after a short time of taking it? I've also tried Adderall XR, but felt like my heart was going to explode when I took it. I don't know if it's also the combination with the Prozac, but was on Wellbutrin XL prior to the Prozac - didn't help with the depression - hell, I'm not even sure the Prozac is.

Wow, I'm babbling!

Anyway, now I know it's not only I who have experienced this problem with this obvious side-effect of Strattera - I think I'd rather be a potentially-unemployed nutcase than to have to live without a sexual drive!

Thanks for putting up with me!





All times are GMT -7. The time now is 11:25 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!